MAUDE Adverse Event Report: SMIITHS MEDICAL ASD, INC CADD EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR

SMIITHS MEDICAL ASD, INC CADD EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 21-7044-24
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional information becomes available.
 
Event or Problem Description
It was reported that administration set was discovered broken near the connection point with the broviac line.A small wet patch on the bed suggested that it had been broken and disconnected from the patient for a few minutes.It was impossible to establish exactly how long, but it was somewhere between 23.30 and 00.30.It must have become disconnected when the patient turned in bed.Mum was alerted immediately.She replaced the administration set and reconnected the infusion using aseptic technique.The patient appeared well and stable following this.All vitals remained adequate, no adverse reactions as a result of the incident noticed.
 
Additional Manufacturer Narrative
H2) device evaluation: h3, h6: the device was not returned for analysis.The reported complaint could not be confirmed.If the product is returned this complaint will be reopened for further investigation.The customer provided a photo for the evaluation.The photo showed an extension set in which the part number could not be identified, and also showed a used sample with a disconnection at the tube to luer joint.The reported issue "break near the connection point" was confirmed.Since the sample complaint was not returned for evaluation, the failure mode cannot be attributed to the manufacturing process.A device history review had no significant findings.

Brand Name
CADD EXTENSION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMIITHS MEDICAL ASD, INC
6000 nathan lane n
minneapolis MN 55442
Manufacturer Contact
reed covert
6000 nathan lane n
minneapolis, MN 55442
2247062300
MDR Report Key19660919
Report Number9617604-2024-00563
Device Sequence Number20545141
Product Code FPA
UDI-Device Identifier15019517184204
UDI-Public(01)15019517184204(17)250712(10)4016507
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K942046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/12/2025
Device Model Number21-7044-24
Device Catalogue Number21-7044-24
Device Lot Number4016507
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2024
Supplement Date Received by Manufacturer07/19/2024
Initial Report FDA Received Date07/02/2024
Supplement Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown